Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

April 30, 2017Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at Apr 30, 2017, 5:54 PM EDT for Cattaraugus County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2017, 5:54 PM EDT (21:54 UTC)
Expired
Apr 30, 2017, 6:30 PM EDT
In force
36 min
Issued by
NWS Buffalo, NY

County Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 87 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
647 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS81 KBUF 302154
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
554 PM EDT SUN APR 30 2017

NYZ019-020-085-302230-
Chautauqua-Cattaraugus-Southern Erie-
554 PM EDT SUN APR 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CATTARAUGUS...
SOUTH CENTRAL ERIE AND SOUTHEASTERN CHAUTAUQUA COUNTIES...

At 553 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Falconer to near
Frewsburg. Movement was northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Salamanca, Allegany State Park, Ashford Hollow, Frewsburg, Great
Valley, New Albion, Conewango, Ellington, Leon and Randolph.

This includes Interstate 86 between exits 14 and 21.
 
LAT...LON 4221 7916 4253 7873 4218 7854 4200 7910
      4200 7912
TIME...MOT...LOC 2153Z 237DEG 41KT 4221 7911 4208 7908 

$$

Welch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 30, 5:44 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 30, 5:44 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
544 PM EDT Sun Apr 30 2017

.SYNOPSIS...
A warm front will move slowly northward across the region tonight
with clouds and a few scattered showers and thunderstorms. Very warm
air will briefly push into the area Monday before a cold front crosses
the area in the afternoon and evening. This front will produce a line
of showers and thunderstorms with the potential for damaging winds and
heavy rainfall. Much cooler and unsettled weather will then settle into
the region for the rest of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 540 pm...a broken line of showers and storms has been holding
together pretty well over the past hour as it has pushed eastward
into Southern Ontario...eastern Lake Erie...and Chautauqua county.
For this reason...have upped PoPs to likely to cover the passage
of this feature across western New York early this evening...with
this activity expected to fade as it pushes further east into the
Genesee Valley and Finger Lakes. No other changes at this time...

Tonight, the surface warm front will continue to move northward and
end up over or north of Lake Ontario by early Monday morning. A well
defined mid level wave will run northeast along the boundary and
promote widespread showers and a few thunderstorms along with heavy
rainfall across Southern Ontario. With the northward retreating warm
frontal boundary, the majority of this will stay north of the
International Border with just a few scattered showers and isolated
thunderstorms brushing our area overnight, mainly in areas close to
Canada. Warm advection in the wake of the warm front will allow for
steady temperatures this evening, then slowly rising temperatures
overnight aided by developing southerly downslope flow.

On Monday expect the same basic pattern to persist through early
afternoon, with steadier rain across southern Ontario and a few
scattered showers or isolated thunderstorms clipping our region,
with plenty of dry time. There should be enough breaks in the
clouds, and certainly enough strong warm advection to allow for
moderate instability to develop by early to mid afternoon across
Western NY. Highs should reach the mid to upper 70s at the western
end of the state, and low 80s from the Genesee Valley to Central NY
with a later onset of thicker clouds and showers. The North Country
should also push into the 70s, except perhaps right along the Saint
Lawrence River.

The main concern will be severe weather potential from mid afternoon
through evening as a fairly sharp pre-frontal trough crosses the
area. Model guidance has been consistent the past few days in
developing a broken line of strong convection on this boundary.
Latest 12Z guidance is an hour or two faster, bringing the boundary
into Western NY at an ideal time to take advantage of peak heating
and instability. Strong, mainly unidirectional shear profiles and
sufficient SBCAPE support the idea seen in mesoscale model guidance
of a broken line of strong storms, with bowing segments capable of
producing wind damage. With this in mind, have added mention of
damaging winds from mid afternoon through evening as the line moves
east across the area. Storms may also produce very heavy rainfall as
PWAT rises to around 1.5 inches, but fast storm motion should
minimize any flood risk.

&&

.SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/...
Tuesday and Wednesday will be rather chilly, overcast and damp by
recent weather standards, as an anomalously deep trough tracks
through southern Quebec. The broad cyclonic flow with moisture and
steep lapse rates under the upper-level trough will bring scattered
rain showers across the region Tuesday, most prevalent in the
upslope regions east of both lakes Erie and Ontario. Wednesday will
feature some diurnally driven showers again enhanced by orographic
ascent, but will be less widespread than Tuesday given departing
synoptic moisture and some heights starting to rise aloft. 850 mb
temperatures will start the day around +2C on Tuesday, while falling
below 0C Tuesday night, with -3C pool of cold air cross the region
on Wednesday morning. Combine this with ample cloud cover and
scattered rain showers, temperatures will struggle to recover at all
from the morning lows Tuesday morning. Highs will remain in the
upper 40s to low 50s both days. Temperatures Tuesday night will only
fall to the upper 30s to low 40s given the persistent wind and cloud
cover.

Speaking of winds, winds will pick up on Tuesday with cold advection
in place with and pressure rises behind the departing surface low.
The steep lapse rates and channel of PV aloft will support momentum
transfer of the 40+knot 925mb jet to the surface across the Niagara
Frontier to Rochester and along the Saint Lawrence Valley. Not all
of the 40+ knot jet will be realized at the surface, but could
promote some wind gusts reaching wind advisory criteria up to 45-50
mph. Will continue to mention this in the HWO at this point. Winds
will start to decrease Tuesday night and on Wednesday, but still
remain breezy from the west as the surface pressure rises continue
in the wake of the departing low.

On Thursday, a developing low pressure system over the southern Ohio
Valley with a departing northern stream jet streak placing us in the
right entrance region will support developing rain from south to
north across the forecast area. We will remain on the north side of
the warm front keeping temperatures cooler, with highs only in the
lower 50s again.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
There is very high confidence that this will be a wet and unsettled
period. In fact...our forecast area will most likely be on the
receiving end of another significant rainfall...something that we do
not need after one of the wettest April's in recorded history. The
GEFS and ECMWF based ensembles (including the operational runs) are
in strong agreement that an unusually well organized storm for early
May will track from the Tennessee Valley across our forecast area.
This system will be more typical of a mid winter storm...both in its
intensity...upper level support and overall structure. The only
difference is that temperatures will be some 5 deg c too high for a
major snowstorm. That being said...

The pending storm system will be supported by a highly amplified
pattern...again...more typical of mid winter. A very strong...full
latitude ridge will be anchored over the western states while an
anomalously deep trough (-3 STD) with an early May return interval
of once every 10 years will be found over the eastern third of the
country. Despite the impressive climatology behind this pattern...
there will initially be two distinct branches within the deep
trough. The wet storm system that will bring a substantial rainfall
to our region will be found within the southern branch...but as we
work through the weekend...very robust energy within the northern
branch will dive south across the Upper Great Lakes to phase the two
into a broad closed low that will largely reside over western
Quebec.

Digging deeper into the details of this storm system...it will
already be raining across all of our forecast area as we open this
period Thursday evening...but the most significant rain will be yet
to come. A strongly divergent upper level flow will be in place
across the Lower Great Lakes Thursday night...while even stronger
forcing aloft will be generated from a coupled H25 jet. Meanwhile in
the low levels...increasing baroclinicity in the H925-85 layer will
establish a steep surface for a 40-50kt low level jet to impinge up
on. All of this lift will be accompanied by a wealth of Atlantic
moisture that will extend back across our region from the Delmarva
Peninsula. This will boil down to a steady rain Thursday...which
could prove to be heavy at times...mainly over the western counties.
Have taken the lead and raised pops to 90 regionwide.

On Friday...there is nearly a 50/50 split between the various
ensembles as to whether the storm system will become vertically
stacked in the vcnty of Lake Erie or remain 'dynamic' in nature with
a coupled jet and continued low level baroclinicity for another 12
hours. Either way...widespread rain will be found over all of our
forecast area. The sensible difference for the public will be
whether the rain will taper off to light rain and drizzle over the
far western counties...or remain generally consistent through the
course of the day. Again...will be bold and meteorologically
consistent using 90 pops in such a scenario.

The mature storm system will track across our forecast area Friday
night. By this time...there should be the semblance of a dry slot
working across the Finger Lakes and portions of the Eastern Lake
Ontario region. This will help to limit the amount of pcpn for those
areas...but a weakening of the overall dynamics should be more of a
factor. As the system drifts over us...the vast majority of the
strong dynamics will be removed. This will only leave relatively
weak low level forcing...so am not expecting more than showers. As
this event draws closer...it may be more accurate to describe it as
light rain and/or drizzle...but that is a mute point from this
range.

On Saturday...the stacked storm sill be in the process of lifting
away to our northeast across the St Lawrence Valley. Cold advection
in the wake of the system will begin and we will be left with the
likelihood of just showers as spokes of PVA circulate across the
region from the northwest.

While a deep cyclonic flow will remain over our region for Sunday...
drying will be well underway in the mid levels. This will encourage
the shower activity to taper off from west to east during the course
of the day...which from this vantage point looks to be mainly (but
not completely) rain free.

Rainfall totals for this prolonged (roughly 72 hours) event should
range from one to two inches for basin averages...with locally over
2 inch amounts possible.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
Scattered to numerous showers and thunderstorms will cross western
NY this evening with spotty/brief MVFR/IFR conditions. Otherwise VFR
will prevail in most areas with varying amounts of clouds. Some MVFR
CIGS may develop across the North Country including KART as a warm
front moves northeast across the region.

Scattered showers and isolated thunderstorms will continue tonight
through Monday morning, especially near the Canadian border as the
warm front moves north to Lake Ontario and stalls. Expect a mix of
VFR and MVFR CIGS, with MVFR favored in areas northeast of the lakes
as a more moist airmass crosses the cool lake waters.

Monday afternoon and evening a cold front will sweep east across the
region with a line of strong showers and thunderstorms. Some of
these storms may contain gusty winds and very heavy rain.

Finally, a low level jet will cross the region tonight and produce
low level wind shear at all the TAF sites.

Outlook...

Tuesday and Wednesday...VFR/MVFR with a chance of showers.
Thursday and Friday...MVFR/IFR with rain likely.

&&

.MARINE...
Moderate to strong northeast winds will continue to produce Small
Craft Advisory conditions along the west half of Lake Ontario
this evening. Overnight a warm front will lift north across the
region and bring a temporary end to the stronger winds and high
wave action.

A strong cold front will cross the Lower Great Lakes from west to
east from mid afternoon through mid evening Monday, and produce a
line of thunderstorms with strong winds and higher waves.

A period of moderate to strong westerly winds will then develop
Tuesday through Wednesday on both lakes, with the next round of
Small Craft Advisory conditions.

&&

.TIDES/COASTAL FLOODING...
East to northeast winds will continue in the 20-25 knot range
Lake Ontario through this evening, and this will produce
significant wave action along the south shore from roughly the
Genesee River west to the Niagara River. The onshore flow and
increased wave action combined with very high ambient lake
levels will result in increased lakeshore flooding, especially
in low-lying flood prone areas and in bays and inlets. Areas
that are particularly exposed to flooding in northeast winds are
the bays and inlets of northwest Monroe County, including
Braddock Bay. A Lakeshore Flood Warning is in effect for
Niagara, Orleans, and Monroe counties. The northeast winds will
quickly diminish by mid evening as a warm front moves north
across Lake Ontario.

Have issued a lake shore flood watch for Tuesday afternoon
through Wednesday afternoon for Jefferson and Oswego counties.
Moderate to strong southwest to west winds will develop Tuesday
and Wednesday on Lake Ontario. This may result in lakeshore
flooding concerns on the east end of Lake Ontario. Some of the
most susceptible areas are the bays of Jefferson County such as
Chaumont Bay. Water levels will also likely rise higher on the
upper Saint Lawrence River in the Thousand Islands region as the
wind forces more water down the river, which can produce
flooding on some of the flood prone islands in the river.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Tuesday afternoon through Wednesday
     afternoon for NYZ006-007.
     Lakeshore Flood Warning until 11 PM EDT this evening for
     NYZ001>003.
MARINE...Small Craft Advisory until 2 AM EDT Monday for LOZ042-043.

&&

SYNOPSIS...HITCHCOCK/JJR
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...CHURCH
LONG TERM...RSH
AVIATION...HITCHCOCK/JJR
MARINE...HITCHCOCK/JJR
TIDES/COASTAL FLOODING...HITCHCOCK/CHURCH
Hazardous weather outlook, Apr 30, 3:05 PM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
305 PM EDT Sun Apr 30 2017

NYZ008-010>014-019>021-085-011915-
Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
305 PM EDT Sun Apr 30 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A cold front will move east across the area Monday afternoon and
evening. A line of thunderstorms is expected to develop and sweep
east across the area. Some of these storms may become severe, with
the primary risk being damaging winds.

Gusty winds will develop Tuesday afternoon and evening, with wind
gusts over 40 mph possible especially northeast of Lakes Erie and
Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Monday afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-011915-
Niagara-Orleans-Monroe-
305 PM EDT Sun Apr 30 2017

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A cold front will move east across the area Monday afternoon and
evening. A line of thunderstorms is expected to develop and sweep
east across the area. Some of these storms may become severe, with
the primary risk being damaging winds.

Gusty winds will develop Tuesday afternoon and evening, with wind
gusts over 40 mph possible especially northeast of Lakes Erie and
Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Monday afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-007-011915-
Oswego-Jefferson-
305 PM EDT Sun Apr 30 2017

...LAKESHORE FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

A cold front will move east across the area Monday afternoon and
evening. A line of thunderstorms is expected to develop and sweep
east across the area. Some of these storms may become severe, with
the primary risk being damaging winds.

Gusty winds will develop Tuesday afternoon and evening, with wind
gusts over 40 mph possible especially northeast of Lakes Erie and
Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Monday afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-011915-
Wayne-Northern Cayuga-
305 PM EDT Sun Apr 30 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A cold front will move east across the area Monday afternoon and
evening. A line of thunderstorms is expected to develop and sweep
east across the area. Some of these storms may become severe, with
the primary risk being damaging winds.

Gusty winds will develop Tuesday afternoon and evening, with wind
gusts over 40 mph possible especially northeast of Lakes Erie and
Ontario.

Lakeshore flooding is possible late Tuesday night through Wednesday
due to a combination of already high lake levels combined with strong
west winds and building wave action.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Monday afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-011915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
305 PM EDT Sun Apr 30 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A cold front will move east across the area Monday afternoon and
evening. A line of thunderstorms is expected to develop and sweep
east across the area. Some of these storms may become severe, with
the primary risk being strong winds and locally higher waves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

HITCHCOCK

In the hours before

Local storm report, Apr 30, 2:47 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
247 PM EDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     COASTAL FLOOD    1 ESE BRADDOCK BAY      43.30N  77.69W
04/30/2017                   MONROE             NY   LAW ENFORCEMENT

            NUMEROUS HOMES FLOODED AND SEVERAL ROADS CLOSED DUE TO
            HIGH WATER AND WAVE ACTION ON LAKE ONTARIO

1130 AM     COASTAL FLOOD    OLCOTT                  43.34N  78.71W
04/30/2017                   NIAGARA            NY   LAW ENFORCEMENT

            3 HOMES FLOODED FROM HIGH WATER AND WAVE ACTION ON LAKE
            ONTARIO

&&

EVENT NUMBER BUF1701034
EVENT NUMBER BUF1701035

HITCHCOCK
Special weather statement, Apr 30, 3:19 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
319 PM EDT SUN APR 30 2017

NYZ020-021-301945-
Cattaraugus-Allegany-
319 PM EDT SUN APR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CATTARAUGUS AND
SOUTHWESTERN ALLEGANY COUNTIES...

At 315 PM EDT, a thunderstorm producing heavy rainfall was located
near Olean, moving northeast at 35 mph.

Locations impacted include...
Olean, Allegany, Belfast, Cuba, St. Bonaventure, Weston Mills,
Hinsdale, Friendship, Scio and Belmont.

This includes Interstate 86 between exits 24 and 30.

Heavy rainfall occurring with this storm, and may cause reduced
visibility.

LAT...LON 4204 7847 4218 7856 4238 7808 4214 7795
TIME...MOT...LOC 1915Z 246DEG 29KT 4213 7841

Welch
Special weather statement, Apr 30, 5:09 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
509 PM EDT SUN APR 30 2017

NYZ019-302145-
Chautauqua-
509 PM EDT SUN APR 30 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHAUTAUQUA
COUNTY...

At 507 PM EDT, strong thunderstorms were clustered over Clymer, or 22
miles west of Jamestown, moving northeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Jamestown, Lakewood, Mayville, Clymer, Long Point State Park,
Jamestown West, Chautauqua Institute, Chautauqua, Stockton and Gerry.

This includes Interstate 86 between exits 6 and 12.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4241 7935 4222 7910 4200 7939 4200 7976
      4207 7976
TIME...MOT...LOC 2107Z 226DEG 44KT 4202 7966

Welch
Special weather statement, Apr 30, 5:45 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
545 PM EDT SUN APR 30 2017

NYZ019-020-085-302215-
Chautauqua-Cattaraugus-Southern Erie-
545 PM EDT SUN APR 30 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CATTARAUGUS...SOUTHWESTERN ERIE AND NORTHEASTERN CHAUTAUQUA
COUNTIES...

At 543 PM EDT, strong thunderstorms were clustered over Fredonia
and 9 miles southeast of Fredonia, moving northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Dunkirk, Fredonia, Evans, Eden, Gowanda, Silver Creek, Angola, North
Collins, Angola On The Lake and Derby.

This includes Interstate 90 between exits 59 and 57A.

LAT...LON 4257 7927 4260 7919 4264 7916 4274 7902
      4253 7873 4223 7913 4245 7946
TIME...MOT...LOC 2143Z 220DEG 39KT 4231 7926

Welch
Special weather statement, Apr 30, 5:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
554 PM EDT SUN APR 30 2017

NYZ019-020-085-302230-
Chautauqua-Cattaraugus-Southern Erie-
554 PM EDT SUN APR 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CATTARAUGUS...
SOUTH CENTRAL ERIE AND SOUTHEASTERN CHAUTAUQUA COUNTIES...

At 553 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Falconer to near
Frewsburg. Movement was northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Salamanca, Allegany State Park, Ashford Hollow, Frewsburg, Great
Valley, New Albion, Conewango, Ellington, Leon and Randolph.

This includes Interstate 86 between exits 14 and 21.

LAT...LON 4221 7916 4253 7873 4218 7854 4200 7910
      4200 7912
TIME...MOT...LOC 2153Z 237DEG 41KT 4221 7911 4208 7908

Welch

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:55 PM EDTLakeshore Flood WatchBUFJefferson, Oswego13 hr
Apr 30, 3:19 PM EDTSpecial Weather StatementBUFAllegany26 min
Apr 30, 5:09 PM EDTSpecial Weather StatementBUFChautauqua36 min
Apr 30, 5:45 PM EDTSpecial Weather StatementBUFChautauqua30 min
Apr 30, 5:46 PM EDTSpecial Marine WarningBUF59 min
Apr 30, 6:15 PM EDTSpecial Weather StatementBUFErie45 min
Apr 30, 7:37 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming38 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.